Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Jackson, KY

August 20, 2014Harlan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 20, 2014, 3:24 PM EDT for Harlan County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 3:24 PM EDT (19:24 UTC)
Expired
Aug 20, 2014, 4:04 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Harlan County, KY

The radar

The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS53 KJKL 201924
SVRJKL
KYC095-202015-
/O.NEW.KJKL.SV.W.0101.140820T1924Z-140820T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARLAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 415 PM EDT

* AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLEDSOE...
  AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...GATUN...ROSSPOINT...JONESBURG...SUNSHINE...RHEA...
  CLOVERTOWN...HARLAN GAS...ELCOMB...DRESSEN...GOLDEN ASH...DIVIDE...
  KITTS...REX...KENTENIA STATE FOREST...KELLIOKA...TWAY...BLACKJOE...
  PUTNEY AND COBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3690 8340 3693 8338 3695 8330 3698 8324
      3686 8300 3684 8301 3685 8303 3685 8307
      3678 8313 3675 8312 3674 8314 3674 8319
      3672 8326
TIME...MOT...LOC 1924Z 310DEG 17KT 3691 8329

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
991 
WWUS53 KJKL 201948
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT WED AUG 20 2014

KYC095-202015-
/O.CON.KJKL.SV.W.0101.000000T0000Z-140820T2015Z/
HARLAN KY-
348 PM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HARLAN
COUNTY UNTIL 415 PM EDT...

AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSSPOINT...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HARLAN...SUNSHINE...RHEA...DIVIDE...KENTENIA STATE FOREST...
CLOVERTOWN...HARLAN GAS...KELLIOKA...GOLDEN ASH...KITTS...REX...PINE
MOUNTAIN...DRESSEN...ELCOMB...PUTNEY...BLACKJOE...TWAY...COBURN...
COXTON AND LADEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3690 8340 3693 8338 3695 8330 3698 8324
      3686 8300 3684 8301 3685 8303 3685 8307
      3678 8313 3675 8312 3674 8314 3674 8319
      3672 8326
TIME...MOT...LOC 1948Z 313DEG 21KT 3689 8329

HAIL...1.00IN
WIND...60MPH

$$

ABE
871 
WWUS53 KJKL 202004
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT WED AUG 20 2014

KYC095-202015-
/O.CAN.KJKL.SV.W.0101.000000T0000Z-140820T2015Z/
HARLAN KY-
404 PM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARLAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3690 8340 3693 8338 3695 8330 3698 8324
      3686 8300 3684 8301 3685 8303 3685 8307
      3678 8313 3675 8312 3674 8314 3674 8319
      3672 8326
TIME...MOT...LOC 2005Z 313DEG 21KT 3682 8320

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:15 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 20, 2:15 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
215 PM EDT WED AUG 20 2014

.UPDATE...
ISSUED AT 1143 AM EDT WED AUG 20 2014

A RATHER CHALLENGING FORECAST THIS MORNING. TAIL END OF FRONTAL
ZONE...BOUNDARY IS EVIDENT ACROSS THE MID WEST THIS MORNING AND WILL
PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL DAYS. BUILDING
RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL FORCE THIS BOUNDARY
TO THE EAST OVER THE NEXT 24 HOURS. THIS BOUNDARY WILL BECOME
INCREASINGLY ALIGNED WITH MID AND UPPER LEVEL FLOW PATTERNS AND
BECOME STATIONARY ACROSS THE MID OHIO VALLEY REGION. THEREAFTER IT
SERVES AS A FOCUS FOR CONVECTION AND THE OCCASIONAL CONVECTIVE
COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST PART OF OUR AREA WILL
FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY RIDING OVER AND DROPPING
DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS.

IMMEDIATE QUESTION IS WILL CURRENT UPSTREAM ACTIVITY OVER IA/IL
MANAGE TO MAKE IT INTO OUR AREA. MOST LIKELY ANSWER LIES WITHIN THE
SYNOPTIC PATTERN THAT IS TAKING SHAPE...BEST DESCRIBED AS AN ALMOST
IDEAL MCS GENERATOR. MODELS SEEM TO HAVE PICKED UP ON THIS AS WELL...
DEPICTING THE SOURCE OF MOISTURE/ENERGY...NAMELY BOUNDARY LAYER H925
TO H850 FLOW INTO THESE STORM COMPLEXES WEAKENING THROUGH THE DAY DUE
TO DIURNAL MIXING...THE INCREASING AGAIN AT NIGHT. THESE COMPLEXES
ONCE GENERATED THEN RIDE SOUTHEAST ALONG THE BOUNDARY. THAT BEING
SAID EXPECT THE CURRENT ACTIVITY ACROSS IA/IL TO WEAKEN A BIT
THROUGH THE DAY. BUT CONFIDENCE IS LOW THAT ACTIVITY WILL COME TO A
COMPLETE END. MOST RECENT RUNS OF THE RAP AND HRRR SUPPORT THIS LINE
OF THOUGHT AND REGIONAL SATELLITE DOES SHOW A DEFINITE WARMING TREND
TO CLOUD TOPS ATTM. DECIDED TO TRIM POPS DOWN JUST A BIT THROUGH THE
AFTERNOON BUT LEAVING ENOUGH TO TO ACCOUNT FOR ISOLD TO SCATTERED
CONVECTION ASSOCIATED WITH DIURNAL HEATING AND ACTIVITY THAT MAY FIRE
ALONG ANY RESIDUAL OUTFLOW BOUNDARIES. PREVIOUS FORECAST HAS POPS
INCREASING AGAIN TONIGHT WHICH IS IN LINE WITH CURRENT THOUGHTS AS
WELL...ESPECIALLY WITH THE SURFACE BOUNDARY SHIFTING TO THE EAST
ACROSS OUR AREA. ALSO TWEAKED HOURLY TEMPS AND WINDS TO BRING THE
GRIDS IN LINE WITH LATEST HOURLY OBS. FINALLY FRESHENED UP ZONES TO
REMOVE MORNING FOG WORDING.

UPDATE ISSUED AT 800 AM EDT WED AUG 20 2014

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHEASTERN
KENTUCKY IN THE NEXT ONE TO TWO HOURS. ONCE THESE STORMS CLEAR THE
AREA...THERE MAY BE SOME ISOLATED TO SCATTERED CONVECTION RE-
DEVELOPING ACROSS EASTERN KENTUCKY THIS AFTERNOON DURING PEAK
HEATING. WILL STAY THE COURSE AND CONTINUE TO MENTION THE
POPS...HOWEVER SOME OF THE GUIDANCE HAS TRENDED DRIER...AND GIVEN THE
SUBSIDENCE FOLLOWING THE DEPARTING WAVE...WOULD NOT BE SURPRISED IF
CONVECTION IS EVEN MORE ISOLATED. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 357 AM EDT WED AUG 20 2014

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SLIDING EAST
ACROSS THE OHIO VALLEY ASSOCIATED WITH A PASSING SHORT WAVE TROUGH.
THE MORE ORGANIZED PORTION OF THIS COMPLEX HAS BEEN CONFINED TO ALONG
AND NORTH OF THE MOUNTAIN PARKWAY. THE HRRR MODEL HAS NOT BEEN
HANDLING THIS FEATURE WELL THROUGH THE OVERNIGHT...OVERPLAYING THE
DEVELOPMENT TO THE SOUTH THAT HAS BEEN WEAK IN REALITY...WHILE
UNDERPLAYING WHERE CONVECTION HAS BEEN MORE ORGANIZED AND SUSTAINED.

EXPECT THIS COMPLEX TO KEEP MOVING EAST...AFFECTING LOCATIONS ALONG
AND NORTH OF THE MOUNTAIN PARKWAY FOR THE NEXT FEW HOURS...BEFORE
EXITING THE AREA BY 12Z. THERE WILL BE SOME SUBSIDENCE FOLLOWING THIS
DEPARTING SHORT WAVE FOR TODAY WORKING IN FROM WEST TO EAST...SO HAVE
TRIMMED THE POPS BACK A BIT...PEAKING IN THE 20 TO 30 RANGE FOR MOST
LOCATIONS DURING THE HOTTER PART OF THE DAY. HIGHS TODAY WILL RANGE
FROM 85 TO 90 DEGREES.

AS WE HEAD INTO TONIGHT...CONVECTION WILL BE ON THE DOWNWARD TREND
THROUGH 06Z...BUT THEN LOOKS TO INCREASE BETWEEN 06 AND 12Z...AS
ANOTHER SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. POP CHANCES
WILL CONTINUE TO INCREASE THROUGH THE DAY ON THURSDAY WITH HEATING
AIDING THE MODEST FORCING FROM THE PASSING SHORT WAVE. HAVE MAINTAINED
THE BETTER POPS IN THE NORTHEAST...AND LESSER VALUES IN THE
SOUTHWEST...FURTHER REMOVED FROM THE BETTER FORCING. HIGHS WILL
RETURN TO THE 85 TO 90 DEGREE RANGE IN THE SOUTHWEST...WITH MID 80S
IN THE NORTHEAST...WHERE MORE PERSISTENT CLOUD COVER WILL RESIDE.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 335 AM EDT WED AUG 20 2014

THE EXTENDED PORTION OF THE FORECAST BEGINS ON THURSDAY NIGHT WITH A
SLOWLY BUILDING RIDGE OVER THE CENTRAL CONUS AND DIGGING TROUGHS
OVER THE NORTHWEST AND NORTHEAST. THIS GENERAL TREND CONTINUES
THROUGH THE ENTIRE EXTENDED PERIOD. DURING THIS PERIOD...QUITE A FEW
STRONG SHORTWAVES TRAVEL OVER THE BUILDING RIDGE IN THE CENTRAL
PLAINS AND INTO THE OH VALLEY AND GREAT LAKES REGION. THE FIRST WAVE
OF NOTE WILL BE THE SHORTWAVE MOVING THROUGH AT THE BEGINNING OF THE
EXTENDED. AFTER THIS...THE PATTERN TURNS INTO A MORE MCS DRIVEN
PATTERN FRIDAY THROUGH SUNDAY WITH ACTIVITY CENTERED AROUND WHAT THE
DAYS CONVECTION BRINGS AND IS DIURNALLY AFFECTED. THROUGH THE PERIOD
THE UPPER RIDGE SLOWLY WEAKENS AND DRIFTS EAST.

CONCERNING THE MODELS DURING THE EXTENDED...THE GFS AND EURO LOOK TO
BE RIGHT ON TRACK AND IN GOOD AGREEMENT. THOUGH...THE EURO LOOKS TO
CUT OFF ANY CONVECTION BY THE END OF THE EXTENDED AS THE RIDGE AXIS
SETS UP RIGHT OVER EASTERN KENTUCKY LEADING TO AN END TO ALL
DIURNALLY DRIVEN CONVECTION AND DISPLACING THE TRACK OF THE MCS MORE
TO THE NORTHEAST. BASED ON THE GOOD AGREEMENT...IT SEEMS TO BE A
GOOD CONSENSUS TO STAY CLOSE TO THE SOLUTION OF THE ALL BLEND MODEL.
THOUGH DEPENDING ON WHAT THE 00Z EURO DOES ON THE MONDAY AND TUESDAY
TIME FRAME FOR THE RIDGE AXIS RIGHT OVER THE AREA...MAY DROP POPS
BELOW THE ALL MODEL BLEND SOLUTION. WITH THE SOLUTION OF THE ALL
MODEL BLEND...THE BEST CHANCE OF POPS WILL BE DURING THE FRIDAY
THROUGH SUNDAY TIME FRAME AND LESS DURING THE MONDAY AND TUESDAY
TIME FRAME WHERE THE RIDGE WILL BE OVER EASTERN KENTUCKY AND HAVE
LEFT SLIGHT CHANCE MAINLY DURING THE AFTERNOON ON MONDAY AND
TUESDAY.

IN ADDITION TO THIS PATTERN...TEMPERATURES WILL BE ON THE INCREASE
IN EARNEST AS SOME OF THE WARMEST WEATHER OF THE ENTIRE SUMMER WILL
BEGIN TO SET IN FROM FRIDAY THROUGH THE REST OF THE EXTENDED. HIGH
TEMPERATURES WILL SURPASS 90 DEGREES IN SOME AREAS OF EASTERN
KENTUCKY AND HUMIDITY WILL BE ON THE INCREASE AS WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 215 PM EDT WED AUG 20 2014

VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD
IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR
THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC
FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE
CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN
WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL
APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE
FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF
THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS
HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE
CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE
OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN
06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED
CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL
BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE
LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...RAY
SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 6:08 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
608 AM EDT WED AUG 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
608 AM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES WEDNESDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GEOGERIAN

In the hours before

Special weather statement, Aug 20, 2:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT WED AUG 20 2014

KYZ080-086-116-201945-
LAUREL-KNOX-CLAY-
259 PM EDT WED AUG 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT WEDNESDAY AFTERNOON...

   NORTH CENTRAL KNOX...
   WEST CENTRAL CLAY AND
   NORTHEASTERN LAUREL.

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD...OR
8 MILES NORTHEAST OF LONDON...MOVING SOUTHEAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:03 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel27 min
Aug 20, 3:42 PM EDTSevere Thunderstorm WarningJKLBell, Knox33 min
Aug 20, 4:26 PM EDTSevere Thunderstorm WarningJKLBell34 min
Aug 20, 4:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson31 min
Aug 20, 5:16 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle44 min
Aug 20, 5:22 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle2 hr
Aug 20, 5:33 PM EDTSevere Thunderstorm WarningJKLWayne42 min
Aug 20, 5:34 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle26 min
Aug 20, 5:57 PM EDTAreal Flood AdvisoryJKLWayne3 hr
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLLeslie, Letcher, Perry27 min
Aug 20, 6:00 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley30 min
Aug 20, 6:06 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson24 min
Aug 20, 6:11 PM EDTFlash Flood WarningJKLWayne6 hr
Aug 20, 6:20 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley40 min
Aug 20, 6:46 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley6 hr
Aug 20, 6:48 PM EDTFlash Flood WarningJKLWhitley4 hr
Aug 20, 6:56 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley27 min
Aug 20, 6:57 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry6 hr
Aug 20, 7:10 PM EDTFlash Flood WarningJKLHarlan, Knott, Letcher, Perry6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.